Alert archive / California / Hazardous Seas Warnings in 2010

Hazardous Seas Warning 66, NWS Eureka, CA

June 3, 2010

NWS Eureka, CA issued this hazardous seas warning at Jun 3, 2010, 1:32 AM PDT. It took effect at Jun 3, 2010, 11:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2010, 1:32 AM PDT (08:32 UTC)
In effect from
Jun 3, 2010, 11:00 PM PDT
Expired
Jun 4, 2010, 5:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Jun 2, 10:00 PM PDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 2, 10:00 PM PDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1000 PM PDT WED JUN 2 2010

.SYNOPSIS...A LATE SEASON STRONG STORM SYSTEM WILL CONTINUE TO
BRING PERIODS OF LIGHT RAIN TO NORTHWEST CALIFORNIA TONIGHT. THERE
WILL BE A BRIEF BREAK IN THE STEADY RAIN THURSDAY...BEFORE ANOTHER
STRONG LOW PRESSURE SYSTEM BRINGS A RETURN TO PERIODS OF HEAVY
RAIN THURSDAY NIGHT AND FRIDAY.

&&

.AVIATION UPDATED...THE RAIN IS TAPERING OFF ACROSS NORTHWEST
CALIFORNIA BEHIND THE FRONT. TONIGHT ALONG THE COAST...LIFR
CONDITIONS DUE TO MIST AND PERIODS LIGHT RAIN OR DRIZZLE.
VISIBILITIES LESS THEN 1/2 MILE IN FOG IS POSSIBLE AT THE COASTAL
AIRPORTS. INLAND...MVFR CEILINGS TO PREVAIL. BRIEF BREAK IN THE
LIGHT RAIN MID DAY THURSDAY. VFR CONDITIONS EXPECTED EXCEPT ALONG
THE NORTH COAST...WHERE CEILINGS ARE EXPECTED TO REMAIN BELOW 1000
FEET UNTIL EARLY AFTERNOON. THEN MVFR CONDITIONS EXPECTED AS
CEILING WILL REMAIN NEAR 012 TO 015. PERIODS OF RAIN RETURN LATE
THURSDAY AFTERNOON WITH THE APPROACH OF THE NEXT FRONTAL SYSTEM.

&&

.PREV DISCUSSION... /ISSUED 237 PM PDT WED JUN 2 2010/

DISCUSSION...MAIN FORECAST FOCUS REMAINS ON ONGOING RAIN
EVENT...AND UPCOMING RAIN EVENT FOR THURSDAY NIGHT. MOSAIC RADAR
THIS AFTERNOON SHOWS BANDS OF HEAVIER RAIN CONTINUING ACROSS DEL
NORTE AND HUMBOLDT COUNTIES...AND SPREADING ACROSS TRINITY COUNTY
AND NORTHERN MENDOCINO. ASSOCIATED SHORT WAVE PROVIDING MAIN SOURCE
OF LIFT IS CURRENTLY CROSSING 130W TOWARD THE OREGON COAST PER WATER
VAPOR IMAGERY. RAINFALL TOTALS THUS FAR PER MESOWEST NETWORK ARE
REACHING THE 1 TO 1.5 INCH RANGE ACROSS SEVERAL SITES IN DEL NORTE
COUNTY. AS EXPECTED...THE HEAVIEST RAIN HAS AND WILL CONTINUE TO
FALL ACROSS THE NORTHERN ZONES THROUGH THIS EVENING. AS WAVE LIFTS
NORTH AROUND LARGE MAIN UPPER LOW OVER THE GULF OF ALASKA...WE WILL
SEE A BREAK IN THE STEADY RAIN OVERNIGHT AND THE FIRST PART OF
THURSDAY. LINGERING SHOWERS WILL STILL BE LIKELY HOWEVER. FORECAST
ATTENTION THEN TURNS TO NEXT POTENT VORT MAX AROUND UPPER LOW
CURRENTLY OUT NEAR 150W. THIS SHORT WAVE WILL LIFT MORE NORTHEAST
THAN THE CURRENT ONE...DRAWING THE 1.5-2.0 SWATH OF PWATS NORTH
ALONG THE COAST INTO SOUTHERN OREGON. THE HEAVIEST PRECIP WITH THIS
SYSTEM LOOKS TO PUSH IN BY 06Z FRIDAY AS LEADING EDGE OF 60+KT LOW
LEVEL JET REACHES THE COAST. LIFT REMAINS STRONG WITH THE WAA
THROUGH FRIDAY MORNING...THEN ASSOCIATED WEAKENING COLD FRONT LOOKS
TO PUSH THROUGH FRIDAY AFTERNOON. TEMPERATURES REMAIN WARM WITH BOTH
RAIN EVENTS SO NO SNOW CONCERNS EXIST.

FORECAST FOR THE WEEKEND AND INTO NEXT WEEK REMAINS VERY UNCERTAIN
AS FLOW IS WSW ZONAL AND ANY WEAK SHORT WAVES HAVE BEEN HARD FOR THE
MODELS TO RESOLVE. WILL MAINTAIN CHANCE POPS FOR THIS WEEKEND AS
MODELS HAVE SPORADICALLY BEEN ADVERTISING A TRAILING FRONT PUSHING
THROUGH SATURDAY NIGHT/SUNDAY. HENRY

&&

.MARINE...LOW PRESSURE ANCHORED IN THE GULF OF AK WILL SEND A SERIES
OF FRONTAL SYSTEMS TOWARDS THE WATERS THROUGH THE WEEK. COLD FRONT
WILL BE EXITING THE COASTAL WATERS THIS AFTERNOON WITH SOUTH WINDS
DECREASING RAPIDLY BEHIND THE FRONT. WHILE LIGHT SOUTH WINDS
TONIGHT...REMNANT SHORT PERIOD STEEP SWELL WILL BE SUFFICIENT TO
WARRANT AN EXTENSION OF THE ADVISORY TILL ABOUT MIDNIGHT. WINDS FOR
THE MOST PART WILL REMAIN LIGHT THUR MORNING. GFS AND NAM12 HAVE
WINDS COMING UP IN THE AFTERNOON...THOUGH HAVE PUSHED BACK THE
TIMING OF THE INCREASE TO MID TO LATE AFTERNOON. WHILE MODELS HAVE
BEEN CONSISTENT WITH THIS NEXT LOW...BOTH GFS AND NAM12 HAVE BACKED
ON DEPTH OF SURFACE LOW BUT THE TRACK STILL RESULTS IN A TIGHT
PRESSURE GRADIENT. WINDS SHOULD INCREASE THU NIGHT AND REACH LOW END
GALE WITH GUSTS TO 35KT BY EARLY FRI MORNING. DURATION OF GALE FORCE
WINDS LOOKS TO BE A LITTLE LONGER...ABOUT 12 HOURS...SO HAVE HOISTED
A GALE WATCH FOR THUR NIGHT AND FRI MORNING. WITH SFC LOW BEING A
LITTLE WEAK...LATEST WAVE MODELS HAVE BACKED OFF ON THE HEIGHT OF
THE SWELL BEING GENERATED TO ABOUT 8-9 FEET. RESULTING SEAS WILL
BRIEFLY PEAK ABOUT 12-14 FEET IN NORTHERN OUTER WATERS WITH THE
WINDS BUT OTHERWISE SEAS MORE IN THE 8-10 FT RANGE. OVER THE
WEEKEND...THE WIND FORECAST STILL UNCERTAIN...BUT SOLUTIONS HAVE
BEEN TRENDING TOWARDS MORE SOUTH WINDS A LITTLE LATER ON SUNDAY
EXCEPT THE GFS WHICH IS THE OUTLIER. WINDS SHOULD GO NORTH AND
INCREASE SUNDAY NIGHT AND CONTINUE INTO WED WITH HIGH END SMALL
CRAFT WINDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WATCH FROM THURSDAY
EVENING THROUGH FRIDAY MORNING PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jun 2, 5:48 AM PDT, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
548 AM PDT WED JUN 2 2010

CAZ001-003-004-031300-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
548 AM PDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING PERIODS OF HEAVY RAIN THIS AFTERNOON AND
EVENING. MINOR FLOODING ON ROADWAYS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN THURSDAY NIGHT AND
FRIDAY.

PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS
DEVELOPING SITUATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ002-076-031300-
MENDOCINO COAST-MENDOCINO INTERIOR-
548 AM PDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:32 AM PDTGale WarningEKA27 hr
Jun 3, 1:32 AM PDTSmall Craft AdvisoryEKA25 hr
Jun 3, 1:32 AM PDTSmall Craft Advisory for Hazardous SeasEKA28 hr
Jun 3, 2:45 PM PDTWind AdvisoryEKA12 hr

Nearby

Hazardous Seas Warnings in California, 2010Every hazardous seas warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.